MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TRI-FUNNEL REPL GAST 16F; FEEDING DEVICE

BARD ACCESS SYSTEMS TRI-FUNNEL REPL GAST 16F; FEEDING DEVICE
Model Number 000716
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records was performed.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 03/2023).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately fourteen days post feeding tube placement, during the replacement process, the medication injection port was allegedly leaking.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 16 fr tri-funnel repl gastrostomy feeding tube was returned for evaluation.Visual, microscopic, tactile and functional testing were performed.The sample had evidence of staining and fluid residue and showed the product detailing on the device to be clear.Initial examination showed the internal retention balloon to inflate distendedly at first then evenly without leaking up to approximately 6 ml with the inflation port valve operating normally, even under slight manual manipulation of the balloon to and fro, with air, followed by water/fluid.Gross examination of the medicine port branch showed a surface outer skin puncture location marked with red at bd and a penetrative hole location marked with black at bd.The sample feeding tube and medicine port were separately patent to infusion and aspiration and leaking was observed from the black marked puncture hole on the medicine port branch.The investigation is confirmed for the alleged hole in the medicine tube and the leak that the hole causes.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.H10: g4.H11: h3, h6 (results 1, conclusion 1).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TRI-FUNNEL REPL GAST 16F
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9648823
Report Number3006260740-2020-00314
Device Sequence Number2884690
Product Code KNT
UDI-Device Identifier00801741037139
UDI-Public(01)00801741037139
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000716
Device Catalogue Number000716
Device Lot NumberNGDS1541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1